Jump to content

Photo
Accutane

Should I Take Accutane? Scared And Confused

mefloquine lariam acne oily anxiety depression

2 replies to this topic

#1 bradyod

bradyod

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 0
About Me
  • Joined: 20-May 13

Posted 02 February 2014 - 10:07 AM

Hi Guys 

 

I have my first dermatologist appointment on the 11th February after my new GP referred me straight away from looking at my acne, and i'm really scared and confused as to if I should take accutane.

 

The reason I am so scared is because of a drug called Mefloquine (or the brand name Lariam). I took this drug when i was 10 years old as did my family when we went on holiday to the Dominican Republic, which was an anti-malaria drug,  we had to take one tablet daily for the two weeks we were there, and at first it made some of us quite ill, my auntie had hallucinations so she came off it, my mum was constantly sick and so was I so we both came of it, the rest of the holiday was fine and after coming off it i was fine. When I got home after the holiday (the day after waking up at home) I experienced something that I'd never felt before which was extreme anxiety. Basically this medication ruined my life, i couldnt leave my mums side, I didn't attend the whole of year 6 in primary school because I would run away at any chance I got which led me to get extreme depression. As a 10 year old boy this was horrible for me and i still have to battle anxiety and depression every single day, i just know how to handle it a bit better.

 

After getting my derm appointment i started doing some research on accutane to identify myself with the side effects etc, and I noticed that depression and/or anxiety was one. I then noticed that the creator of the drug was Hoffmann la Roche, the same person who created Mefloquine (or Lariam). This has caused massive panic attacks due to how I want my acne to go away so much, it causes me a small deal of depression as it is and im scared that if i take this drug that I will go back to my ways as I were when i was younger, and if it wasn't for my family i possibly wouldnt be here today. It sounds stupid that I panic over that they are just created by the same person, even though they are different drugs, but being at university and living on my own, if my anxiety depression came back like it did them many years ago, I wouldn't be able to carry on as I do now and it scares me more than anything in the world.

 

Sorry for the rant but this makes me more scared than anything and I get anxiety just thinking about the drug, but feel happy knowing that it could possibly clear my acne.

 

Please someone guide me to what to do or explain if you have had a similar experience 

Thank you



#2 LeadingForce

LeadingForce

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,162
    Likes: 81
About Me
  • Joined: 14-November 13

Posted 02 February 2014 - 11:11 AM

if u use to have depression then you shouldnt take it as my doctor said to me



#3 Kim28

Kim28

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 437
    Likes: 137
About Me
  • Joined: 10-November 13

Posted 02 February 2014 - 01:19 PM

I disagree with the above post. There has never been any good evidence that Accutane causes depression despite a ton of shitty evidence and hoopla. Most derms who know what they are talking about will happily prescribe Accutane if they think that acne is affecting the quality of your life or contributing to depression.

However, your anxiety around drugs seems quite severe, and I see why. Accutane is a roller coaster, and although it will likely not medically contribute to making your anxiety worse, your fears could contribute to a worsening of anxiety. You have to decide for yourself if you think you will be able to handle it. Speak to your doctor, be honest, and see what they say. Good luck!






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users